MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Model Number PSC054-B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 3005168196-2020-01325, 3005168196-2020-01326, 3005168196-2020-01327, 3005168196-2020-01329, and 3005168196-2020-01330.
 
Event or Problem Description
Penumbra inc.Became aware on 2019-04-15 during its post-market surveillance activities, of a neuroradiology journal titled, "thrombectomy for acute ischemic stroke in the elderly: a ''real world'' experience." (alawieh et al.2018).It was reported that 336 patients underwent thrombectomy procedure using penumbra system ace 60 reperfusion catheter (ace60), penumbra system ace 64 reperfusion catheter (ace64), penumbra system ace 68 reperfusion catheter (ace68), penumbra system 5max reperfusion catheter (5maxc), penumbra system 4max reperfusion catheter (4maxc) and penumbra system 3max reperfusion catheter (3maxc).All data were collected from a tertiary center between january 2013 and november 2017.Among all patients, adverse events included: hemorrhages and deaths.There is no allegation within the article that a malfunction of the penumbra system occurred.It was not possible to ascertain specific device or patient information from the article, or to match the events reported with previously reported complaints.Therefore, this report addresses all adverse events within this literature source.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10468504
Report Number3005168196-2020-01328
Device Sequence Number16894381
Product Code NRY
UDI-Device Identifier00814548012742
UDI-Public00814548012742
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPSC054-B
Device Catalogue NumberPSC054
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005